Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Patacetamol , ibuprofen withdrawal

(5 Posts)
lazyminimoo Sat 23-Apr-16 23:46:04

Hi i take these 2 otc painkillers quite often but not everyday. I get colds an tummy aches period pain ect quite often. My partner thinks i should stop taking them as they may be causing me to feel sick have an have tummy pain. As he said you get withdrawal from them .i know you can get withdrawal from these Iv read before but i don't know if you could get withdrawal if your takibh them on an off. So 1 day i could take 2 next day could be 4 next could be 0 next could be 8 but i don't keep taking them continuously everyday for days and days. He thinks i should try stopping fora month . Do you think he hasa point as he think to that they could be affecting my mood as i get low moods grumpy ect often. Ha anyone thought a similar thing or is my partner just guessing as he comes up with theories that i don't agree with a lot. Maybe I'll stop for a month just to see

Musicaltheatremum Sun 24-Apr-16 00:07:07

I occasionally take paracetamol. And ibuprofen but haven't taken them for over a month. If I take more than 3 painkillers a month I feel that is a lot. You should not need to take them so often.

Akire Sun 24-Apr-16 00:18:02

Not heard of withdrawal for these. I often take them together for pain and various things I have going on. Ibuprofen can give you stomach upset and pain but that's normally when you take it not stop. Sounds more like thers done sort of stomach or pelvic issue and you feel pain if you don't take?

Have you had a check over with the GP? Apart from few days month for period pain unless you have a diagnosed condition that's causing pain I would want to know why in mean tind maybe keep note of symptoms and how much you take. Being in pain can make you grumpy though.

kormachameleon Sun 24-Apr-16 00:22:06

There are no withdrawal issues for those drugs as far as I'm aware

You shouldn't be needing to take them so often though - maybe have a chat with your GP

Casmama Sun 24-Apr-16 00:22:21

The withdrawal thing is bolloks he has just made up.
However, Ibruprofen can certainly have an effect on your stomach so I would try and limit it. It can cause heartburn and in extreme cases bleeding in your stomach.

It does sound like you are taking a lot of pain killers-8 in a day for a cold or period pain sounds pretty excessive to me so I think you would be wise to cut down.

You won't suffer withdrawal from these drugs (generally it is opiates that can cause issues with withdrawal) but excess use can actually cause pain - headache for example so it is really worth using them only when you really need to.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now